Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 14, 2014, 2:39 PM MDT for Butte County, Clark County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 2:39 PM MDT (20:39 UTC)
- Expired
- Jul 14, 2014, 3:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Butte County, ID, Clark County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -707 J/kg
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS55 KPIH 142039 SVRPIH IDC023-033-142130- /O.NEW.KPIH.SV.W.0009.140714T2039Z-140714T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 239 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO... * UNTIL 330 PM MDT * AT 233 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BUTTE COUNTY...OR 23 MILES NORTHEAST OF MACKAY...AND MOVING EAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL NORTHERN BUTTE COUNTY... RURAL WESTERN CLARK COUNTY... RURAL SOUTHWESTERN CLARK COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN IDAHO. && LAT...LON 4422 11283 4396 11282 4406 11335 4424 11331 TIME...MOT...LOC 2038Z 284DEG 16KT 4413 11323 $$ HEDGES
1 follow-up statement
459 WWUS55 KPIH 142113 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 313 PM MDT MON JUL 14 2014 IDC023-033-142130- /O.CON.KPIH.SV.W.0009.000000T0000Z-140714T2130Z/ CLARK ID-BUTTE ID- 313 PM MDT MON JUL 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTH CENTRAL BUTTE AND SOUTHWESTERN CLARK COUNTIES... AT 309 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BUTTE COUNTY...OR 24 MILES NORTHWEST OF...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN IDAHO. && LAT...LON 4422 11283 4396 11282 4406 11335 4424 11331 TIME...MOT...LOC 2112Z 284DEG 18KT 4411 11303 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:28 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 14, 1:28 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT MON JUL 14 2014 .DISCUSSION...AN UPPER LOW PASSING THRU THE PAC NW THIS AFTN IS PROVIDING THE INSTABILITY FOR SHOWERS AND TSTMS THIS AFTN AND EVE. THE BEST CHANCES WILL BE OVER THE UPPER SNAKE HIGHLANDS. SOME OF THESE TSTMS WILL PRODUCE HAIL AND STRONG GUSTY WINDS. THE MONSOON MOISTURE PUSHES TO THE EAST BY TUE MORN...BUT THE UPPER LOW WILL STILL PROVIDE ENOUGH INSTABILITY TO SET OFF A FEW TSTMS NEAR THE DIVIDE TUE AFTN AND EVE. MINOR UPPER RIDGING WILL KEEP THE AREA DRY ON WED...BUT A MINOR TROF IN THE NW FLOW ON THU WILL PROVIDE THE NECESSARY FORCING FOR A FEW AFTN/EVE TSTMS OVER THE UPPER SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. BY SATURDAY...A PATCH OF MONSOON MOISTURE MAKES ITS WAY UP TO THE UT/ID BORDER. THIS IS EXPECTED TO FUEL ISOLD TSTMS SAT AFTN AND EVE OVER THE SOUTHERN HIGHLANDS. FOR SUN THRU MON...ONLY EXPECTING ISOLD AFTN/EVE TSTMS OVER THE SE CORNER OF ID. HEDGES && .AVIATION... .AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING AS UPPER LEVEL WAVE WORKS THROUGH THE REGION. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT FROM THE STORMS AT THE SITES. VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. GK && .FIRE WEATHER...AN UPPER LEVEL SYSTEM IS MOVING THROUGH EASTERN IDAHO TODAY AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE DISTRICT. RED FLAG WARNINGS ARE IN EFFECT FOR ZONES 410...422 AND 427 UNDER SCATTERED COVERAGE AND CRITICAL FUELS. WINDS GUSTS OVER 50 MPH ARE POSSIBLE FROM THUNDERSTORM OUTFLOW AND WILL BE THE MAIN THREAT FROM THE STORMS ALONG WITH EXTENSIVE CLOUD TO GROUND LIGHTNING. EXPECT LESS COVERAGE OF THUNDERSTORMS TUESDAY AFTERNOON WITH MOST IN ZONES 410...411 AND 413. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ410. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422. &&
In the hours before
Special weather statement, Jul 14, 2:32 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MDT MON JUL 14 2014
IDZ017-022-142115-
MINIDOKA ID-ONEIDA ID-POWER ID-CASSIA ID-
232 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
EXTREME SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ALBION..MOVING EAST AT 30 MPH.
ADDITIONAL STORMS ARE DEVELOPING ACROSS CASSIA COUNTY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS..HAIL TO 3/4
INCH...ALONG WITH FREQUENT DANGEROUS LIGHTNING. SEEK SHELTER INDOORS
AS THESE STORM COULD BECOME SEVERE AT ANY TIME.
LAT...LON 4198 11426 4200 11430 4242 11427 4242 11409
4249 11407 4261 11292 4199 11294
TIME...MOT...LOC 2030Z 276DEG 25KT 4234 11374
PRESTONSpecial weather statement, Jul 14, 2:36 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
236 PM MDT MON JUL 14 2014
IDZ020-021-023-142115-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
236 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT HALL PUTNAM LODGE..MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
CHESTERFIELD...
INKOM...
RURAL NORTHERN BANNOCK COUNTY...
RURAL NORTHWESTERN CARIBOU COUNTY...
RURAL SOUTHERN BINGHAM COUNTY...
RURAL SOUTHEASTERN BINGHAM COUNTY...
RURAL CENTRAL BONNEVILLE COUNTY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4243 11171 4242 11176 4281 11238 4323 11230
4345 11155
TIME...MOT...LOC 2034Z 275DEG 20KT 4300 11219
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:37 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 8 more | 18 hr |
| Jul 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Custer | 51 min |
| Jul 14, 2:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 14, 2:36 PM MDT | Special Weather Statement | PIH | Bonneville | 39 min |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jul 14, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 37 min |
| Jul 14, 3:25 PM MDT | Special Weather Statement | PIH | Cassia | 35 min |
| Jul 14, 3:29 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 46 min |
| Jul 14, 3:35 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 14, 3:37 PM MDT | Areal Flood Advisory | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Jul 14, 4:04 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson | 20 min |
| Jul 14, 4:07 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 4:15 PM MDT | Special Weather Statement | PIH | Minidoka | 45 min |
| Jul 14, 4:21 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 39 min |
| Jul 14, 4:22 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Jul 14, 4:31 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Jul 14, 4:44 PM MDT | Flash Flood Warning | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 14, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 32 min |
| Jul 14, 5:16 PM MDT | Special Weather Statement | PIH | Clark | 44 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | PIH | Caribou | 39 min |
| Jul 14, 5:22 PM MDT | Special Weather Statement | PIH | Bannock, Power | 38 min |
| Jul 14, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 46 min |
| Jul 14, 5:34 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jul 14, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.